# SDR AO4R201707140001

- Difficulty date: May 24, 2017
- Submitted: July 14, 2017
- Operation: General aviation
- Filed by: Hornet Acquisitionco, LLC, repair station AO4R057M
- System (JASC): 2550 · Cargo Compartments
- Part: J-Box
- Part number: 42325708
- Part serial: 00101
- Condition: Shorted
- Location: Hoist Reel
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A HOIST EXPERIENCED AN UNCOMMANDED REEL OUT DURING A LIVE LOAD LIFTING OPERATION.  THIS WAS THE SECOND HOIST OF THE DAY AROUND ELECTRICAL POWER TRANSMISSION WIRES, WHEN THE OPERATOR HEARD A LARGE CRACKLING NOISE. SHORTLY AFTERWARD, UNCOMMANDED MOTION OCCURRED.  ENGINEERING TRAVELED TO PERFORM AN INVESTIGATION ON THE HOIST AND THE ACFT INVOLVED IN THE INCIDENT. UPON ARRIVAL AT THE AIRCRAFT,  POWERED ON THE HOIST AND VERIFIED THAT IT REELED OUT UNCOMMANDED.  IT WAS NOTED THAT PILOT CONTROL OVERRODE THE PENDANT COMMAND, BUT WHEN THE PILOT CONTROL WAS RELEASED, UNCOMMANDED MOTION OCCURRED AGAIN.  THE JUNCTION BOX  WAS SHIPPED BACK TO THE REPAIR STATION.  INVESTIGATION REVEALED THAT WHEN THE JUNCTION BOX WAS POWERED UP, PIN 14 PRODUCED A FIXED OUTPUT VOLTAGE INSTEAD OF A VARIABLE VOLTAGE PROPORTIONAL TO THE INPUT PENDANT COMMAND.  THIS RESULTED IN UNCOMMANDED MOTION WHEN THE HOIST WAS POWERED.
THIS IS THE FOURTH INCIDENT OF THESE JUNCTION BOXES WITHIN 2 YEARS THAT THE COMPANY HAS BEEN AWARE OF WITH THIS TYPE OF FAILURE.  IN EACH CASE IT APPEARS THAT AN ELECTRO-STATIC DISCHARGE EVENT OCCURRED AND CAUSED THE JUNCTION BOX CIRCUIT TO BE DAMAGED.  DUE TO AIRCRAFT MEASUREMENTS, IT APPEARS THAT POOR GROUNDING AND SHIELDING HAVE BEEN CONTRIBUTORS TO THE DAMAGE. FAILURE.
